Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 2017, Volume 85, Issue 4

Statistical Properties of Microstructure Noise
p. 1133-1174

Jean Jacod, Yingying Li, Xinghua Zheng

We study the estimation of (joint) moments of microstructure noise based on high frequency data. The estimation is conducted under a nonparametric setting, which allows the underlying price process to have jumps, the observation times to be irregularly spaced, and the noise to be dependent on the price process and to have diurnal features. Estimators of arbitrary orders of (joint) moments are provided, for which we establish consistency as well as central limit theorems. In particular, we provide estimators of autocovariances and autocorrelations of the noise. Simulation studies demonstrate excellent performance of our estimators in the presence of jumps, irregular observation times, and even rounding. Empirical studies reveal (moderate) positive autocorrelations of microstructure noise for the stocks tested.

Log In To View Full Content

Supplemental Material

Supplement to "Statistical Properties of Microstructure Noise"

This zip file contains the replication files for the manuscript.

Supplement to "Statistical Properties of Microstructure Noise"

This appendix contains material not found within the manuscript.